Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 255, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 9, 2016, 5:58 PM CDT for Noble County, Payne County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2016, 5:58 PM CDT (22:58 UTC)
- Expired
- May 9, 2016, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Noble County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 110 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.0
The text
As transmitted.
718
WUUS54 KOUN 092258
SVROUN
OKC103-119-092345-
/O.NEW.KOUN.SV.W.0255.160509T2258Z-160509T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN NOBLE COUNTY IN NORTHERN OKLAHOMA...
NORTH CENTRAL PAYNE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 645 PM CDT
* AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
MORRISON...MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
MORRISON...GLENCOE AND SOONER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN INTERIOR ROOM...A
BATHROOM...CLOSET OR BASEMENT.
&&
LAT...LON 3633 9703 3633 9692 3625 9692 3624 9682
3623 9682 3621 9723 3634 9725 3643 9703
TIME...MOT...LOC 2258Z 248DEG 22KT 3626 9711
HAIL...1.75IN
WIND...70MPH
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:32 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 9, 2:32 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 232 PM CDT MON MAY 9 2016 .DISCUSSION... ATTENTION IS PRIMARILY ON THE CONVECTION THIS AFTERNOON AND THIS EVENING. ALTHOUGH SOME OF THE ACTIVITY WILL BE MOVING EAST OF THE AREA BY 00Z... THE HRRR AND RAP SHOW SOME LINGERING SHOWERS AFTER 00Z... ESPECIALLY IN NORTH CENTRAL OKLAHOMA... SO HAVE INCREASED POPS HIGHER THAN INITIALIZATION OR SYNOPTIC MODELS WOULD GIVE FOR THIS EVENING. AS DISCUSSED ELSEWHERE... THERE ARE TWO AREAS OF SEVERE WEATHER THREAT. THE FIRST WILL BE IN THE SOUTHEAST WITH HIGHER LOW-LEVEL MOISTURE AND IMPROVING WIND FIELDS WITH TIME THAT WILL LEAD TO SEVERE STORM POTENTIAL AND SOME TORNADO RISK. FARTHER NORTH... AIRMASS WILL HAVE WHAT EVOLVES INTO A MORE INVERTED-V LOOK TO THE SOUNDING SO WIND WILL BE THE PRIMARY THREAT TO THE NORTH. DRYLINE PUSHES THE MOISTURE OUT OF MOST OF THE AREA THIS EVENING ALTHOUGH IT WILL REMAIN LURKING IN THE SOUTHEAST CORNER OF THE AREA OR JUST TO THE SOUTHEAST. A COLD FRONT WILL MOVE INTO THE NORTHWEST PART OF THE AREA THIS EVENING BEFORE STALLING OUT AND WASHING OUT. BUT THEN TOMORROW IT WILL BE VERY WARM... ESPECIALLY SOUTHWEST WHERE TEMPERATURES WILL PUSH WELL INTO THE 90S. THEN A MORE SIGNIFICANT FRONT WILL MOVE THROUGH THE AREA LATE WEDNESDAY BRING STORM CHANCES AND THEN COOLER WEATHER FOR THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 56 89 66 85 / 20 0 10 30 HOBART OK 56 92 64 86 / 10 0 10 10 WICHITA FALLS TX 58 95 67 88 / 10 0 10 30 GAGE OK 52 90 56 78 / 10 0 10 10 PONCA CITY OK 55 88 66 84 / 40 0 20 20 DURANT OK 65 90 68 85 / 30 10 10 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 86
Hazardous weather outlook, May 9, 12:01 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1201 PM CDT MON MAY 9 2016 OKZ004>048-050>052-TXZ083>090-101715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1201 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A RISK FOR SEVERE STORMS ACROSS THE EASTERN HALF OF OKLAHOMA. LOCATION... AN ENHANCED RISK COVERS AN AREA EAST OF A LINE FROM PONCA CITY AND STILLWATER... SOUTH TO TECUMSEH... TO MADILL OKLAHOMA. A SLIGHT RISK IS WEST OF THE ENHANCED RISK AND COVERS AN AREA EAST OF A LINE FROM MEDFORD... TO OKLAHOMA CITY AND LINDSEY... TO HEALDTON OKLAHOMA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 2 PM UNTIL 7 PM. IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS TO 70 MPH WILL BE THE MAIN CONCERNS THIS AFTERNOON AND EVENING. HOWEVER... AN ISOLATED TORNADO WILL BE POSSIBLE WITH THE GREATEST POTENTIAL IN THE ENHANCED RISK AREA. DISCUSSION... A DRYLINE IS EXPECTED TO MOVE EAST TODAY REACHING THE VICINITY OF THE I-35 CORRIDOR EARLY THIS AFTERNOON. SCATTERED STORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THIS BOUNDARY THIS AFTERNOON. THESE STORMS COULD DEVELOP AS EARLY AS 2 PM. INSTABILITY AND WIND SHEAR WILL BE SUFFICIENT FOR SOME OF THE STORMS TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS BUT A FEW TORNADOES WILL ALSO BE POSSIBLE. THE POTENTIAL FOR STORMS WILL END FROM WEST TO EAST LATER THIS AFTERNOON AND EARLY EVENING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES WILL RETURN WEDNESDAY AND WEDNESDAY NIGHT AS A COLD FRONT MOVES ACROSS THE REGION. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH A MARGINAL RISK SOUTHEAST OF A LINE FROM NEAR ENID AND WATONGA... TO HOBART AND ALTUS OKLAHOMA... TO VERNON AND BENJAMIN TEXAS. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN CONCERNS. ANOTHER ROUND OF SHOWER AND THUNDERSTORM CHANCES WILL BEGIN FRIDAY AND CONTINUE INTO THE WEEKEND AS ANOTHER FRONT MOVES ACROSS THE REGION. SOME STRONG TO SEVERE STORMS MAY BE POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, May 9, 5:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 3 NW ORLANDO 36.18N 97.41W
05/09/2016 E1.00 INCH NOBLE OK EMERGENCY MNGR
&&
TLINDLEYLocal storm report, May 9, 5:26 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
526 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TORNADO 9 WSW BROMIDE 34.37N 96.64W
05/09/2016 JOHNSTON OK EMERGENCY MNGR
&&
TLINDLEYLocal storm report, May 9, 5:28 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
528 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL DURANT 34.00N 96.39W
05/09/2016 E1.75 INCH BRYAN OK EMERGENCY MNGR
&&
TLINDLEYSpecial weather statement, May 9, 5:32 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 532 PM CDT MON MAY 9 2016 OKZ007-092300- GRANT OK- 532 PM CDT MON MAY 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRANT COUNTY UNTIL 600 PM CDT... AT 531 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RENFROW... MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... RENFROW. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3685 9768 3692 9784 3700 9777 3700 9754 TIME...MOT...LOC 2231Z 225DEG 19KT 3693 9773
Local storm report, May 9, 5:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 W BLUE 34.00N 96.28W
05/09/2016 E1.50 INCH BRYAN OK TRAINED SPOTTER
&&
CMSLocal storm report, May 9, 5:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
556 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL BLUE 34.00N 96.23W
05/09/2016 E2.50 INCH BRYAN OK PUBLIC
&&
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:13 PM CDT | Tornado Warning | OUN | Stephens | 21 min |
| May 8, 7:15 PM CDT | Special Weather Statement | OUN | Grady | 30 min |
| May 8, 7:17 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 43 min |
| May 8, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 41 min |
| May 8, 8:18 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer | 42 min |
| May 8, 8:44 PM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 31 min |
| May 8, 8:59 PM CDT | Special Weather Statement | OUN | Kingfisher | 31 min |
| May 8, 9:07 PM CDT | Special Weather Statement | OUN | Atoka, Bryan, Carter, Coal, Johnston, Love and 1 more | 53 min |
| May 8, 9:09 PM CDT | Special Weather Statement | OUN | Alfalfa, Major | 51 min |
| May 8, 9:29 PM CDT | Special Weather Statement | OUN | Dewey | 46 min |
| May 8, 9:35 PM CDT | Special Weather Statement | OUN | Grant | 25 min |
| May 9, 5:32 AM CDT | Special Weather Statement | OUN | McClain | 28 min |
| May 9, 5:48 AM CDT | Special Weather Statement | OUN | Jefferson | 27 min |
| May 9, 6:25 AM CDT | Special Weather Statement | OUN | Carter, Johnston, Murray | 50 min |
| May 9, 6:29 AM CDT | Special Weather Statement | OUN | Carter, Love | 46 min |
| May 9, 7:13 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 32 min |
| May 9, 2:51 PM CDT | Special Weather Statement | OUN | Alfalfa, Major | 39 min |
| May 9, 3:02 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 58 min |
| May 9, 3:14 PM CDT | Special Weather Statement | OUN | Alfalfa | 31 min |
| May 9, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 38 min |
| May 9, 3:38 PM CDT | Special Weather Statement | OUN | Alfalfa | 22 min |
| May 9, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 47 min |
| May 9, 3:55 PM CDT | Severe Thunderstorm Warning | OUN | Love, Marshall | 65 min |
| May 9, 3:58 PM CDT | Special Weather Statement | OUN | Cleveland | 47 min |
| May 9, 4:01 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 44 min |
| May 9, 4:02 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Major | 30 min |
| May 9, 4:05 PM CDT | Tornado Warning | OUN | Garvin, Murray | 25 min |
| May 9, 4:07 PM CDT | Special Weather Statement | OUN | Cleveland | 23 min |
| May 9, 4:12 PM CDT | Special Weather Statement | OUN | Pottawatomie | 48 min |
| May 9, 4:14 PM CDT | Special Weather Statement | OUN | Oklahoma | 46 min |
| May 9, 4:25 PM CDT | Special Weather Statement | OUN | Garfield | 20 min |
| May 9, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 50 min |
| May 9, 4:27 PM CDT | Tornado Warning | OUN | Garvin, Murray | 33 min |
| May 9, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 44 min |
| May 9, 4:34 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 56 min |
| May 9, 4:40 PM CDT | Tornado Warning | OUN | Cleveland, Pottawatomie | 50 min |
| May 9, 4:41 PM CDT | Special Weather Statement | OUN | Grant | 34 min |
| May 9, 4:52 PM CDT | Special Weather Statement | OUN | Noble | 38 min |
| May 9, 4:52 PM CDT | Tornado Warning | OUN | Garvin, Murray, Pontotoc | 23 min |
| May 9, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 50 min |
| May 9, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Marshall | 45 min |
| May 9, 5:04 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 41 min |
| May 9, 5:10 PM CDT | Tornado Warning | OUN | Bryan, Marshall | 35 min |
| May 9, 5:12 PM CDT | Tornado Warning | OUN | Murray, Pontotoc | 33 min |
| May 9, 5:18 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 57 min |
| May 9, 5:19 PM CDT | Tornado Warning | OUN | Atoka, Coal, Johnston | 26 min |
| May 9, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 40 min |
| May 9, 5:23 PM CDT | Tornado Warning | OUN | Cleveland, Pottawatomie | 37 min |
| May 9, 5:32 PM CDT | Special Weather Statement | OUN | Grant | 28 min |
| May 9, 5:34 PM CDT | Tornado Warning | OUN | Bryan | 26 min |
| May 9, 5:35 PM CDT | Tornado Warning | OUN | Noble, Payne | 25 min |
| May 9, 5:41 PM CDT | Tornado Warning | OUN | Atoka, Coal | 34 min |
| May 9, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 48 min |
| May 9, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 46 min |
| May 9, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 10 min |
| May 9, 5:55 PM CDT | Tornado Warning | OUN | Noble, Payne | 50 min |
| May 9, 5:57 PM CDT | Tornado Warning | OUN | Bryan | 33 min |
| May 9, 6:09 PM CDT | Tornado Warning | OUN | Atoka, Coal | 36 min |
| May 9, 6:19 PM CDT | Tornado Warning | OUN | Noble, Payne | 26 min |
| May 9, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 66 min |
| May 9, 6:47 PM CDT | Tornado Warning | OUN | Grant, Kay | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.